Ask a Pharmacist Expert Forum
Cipralex-Night sweats go away?
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Cipralex-Night sweats go away?

Hello, I started cipralex for anxiety and depression about a month ago, and have been experiencing horrible night sweats. I wake up completely drenched and shaking, and am weak and exhausted in the mornings. I already have very low blood pressure, and this removes important salts, electrolytes, and liquids from my system and makes me dizzy and exhausted. I have also been experiencing a lot of nausea, especially an increased sensitivity to motion (I never used to get carsick, but now I do very easily). I am scared to stop taking this drug very suddenly because of depression, but something really needs to change because I feel very sick all the time. Will these side effects go away soon?
Age
:  
21
Sex
:  
Female
Weight
:  
120lbs
Current Medications
:  
cipralex 5mg, topirimate 20mg, yasmin, and pantoprazole 40 mg
Drug Allergies
:  
latex, penicillin
Medical Conditions
:  
anxiety, migraines, low blood pressure
4475871_tn?1355180944
Cipralex (escitalopram) belongs to the drug class of SSRI's (or Selective Serotonin Reuptake Inhibitors). These drugs work by increasing serotonin and one common side-effect of all drugs in this class is nausea which, for escitalopram, can occur in 15 to 18% of patients. Nausea may go away in time (usually within a few weeks) as your body adjusts to the medication. If the medication causes an upset stomach, you can try taking it with food. Dizziness is also a common side-effect of drugs in this class, and if it is severe, you should avoid driving or operating machinery while taking.

You should inform your doctor about your persistent night sweating. Sweating is one of many symptoms that can characterize a serious reaction known as serotonin syndrome. Other symptoms that can characterize this condition are: agitation, hallucination, coordination problems or muscle twitching, racing heartbeat, high or low blood pressure, sweating or fever, nausea, vomiting, or diarrhea, and muscle rigidity. Serotonin syndrome is usually associated with taking more than one serotonergic drug, but it is important to notify your doctor to rule this side-effect out.

Also, of note, you are taking pantoprazole, which may inhibit a liver enzyme that metabolizes escitalopram. This means that more escitalopram may stay in your system when taking these two drugs together. I recommend you consult your doctor prior to stopping the drug abruptly. As you are taking a low-dose of this medication, your doctor may or may not recommend a slow taper to avoid any withdrawal symptoms.


Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank